Loading...
Loading...

Go to the content (press return)

A balance index for phylogenetic trees based on rooted quartets

Author
Martínez, T.; Mir, A.; Rosselló, F. A.; Valiente, G.
Type of activity
Journal article
Journal
Journal of mathematical biology
Date of publication
2019-08
Volume
79
Number
3
First page
1105
Last page
1148
DOI
10.1007/s00285-019-01377-w
Repository
http://hdl.handle.net/2117/166841 Open in new window
URL
https://link.springer.com/article/10.1007/s00285-019-01377-w Open in new window
Abstract
We define a new balance index for rooted phylogenetic trees based on the symmetry of the evolutive history of every set of 4 leaves. This index makes sense for multifurcating trees and it can be computed in time linear in the number of leaves. We determine its maximum and minimum values for arbitrary and bifurcating trees, and we provide exact formulas for its expected value and variance on bifurcating trees under Ford’s a-model and Aldous’ ß-model and on arbitrary trees under the a-¿-mode...
Citation
Martínez, T. [et al.]. A balance index for phylogenetic trees based on rooted quartets. "Journal of mathematical biology", 17 Juny 2019, p. 1-44.
Keywords
Balance index, Phylogenetic tree, Probabilistic models, Sampling consistency, Tree shape
Group of research
ALBCOM - Algorithms, Computational Biology, Complexity and Formal Methods

Participants